MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Model Number 25-40-46
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 gas blender system.The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova (b)(4) received a report that a s5 gas blender system displayed an error message during procedure.Due to this failure a reduced brain saturation was caused which was recovered by using the mechanical backup gas blender.There was no report of patient injury.
 
Event or Problem Description
See initial.
 
Additional Manufacturer Narrative
Through follow-up communication, livanova deutschland learned that the reported brain saturation reduction had no consequences to the patient.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The affected parts were returned to livanova deutschland for a detailed investigation.The investigator could reproduce the reported issue.The problem could be traced to defective mass flow controller and a measurement bridge.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial.
 
Additional Manufacturer Narrative
The defective device was returned to livanova deutschland for further investigation.During the evaluation the reported issue could be reproduced.The failure was traced to a defective measurement bridge and a mass flow controller.

Brand Name
S5 GAS BLENDER SYSTEM
Common Device Name
GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
MDR Report Key7876242
Report Number9611109-2018-01224
Device Sequence Number2076903
Product Code DTX
UDI-Device Identifier04033817900702
UDI-Public010403381790070211180530
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-40-46
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer01/30/2019
02/28/2019
04/03/2019
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date02/28/2019
03/28/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR